What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before the first event at Feb 3, 3:06 PM PST, 2 hours 34 minutes earlier.
Area forecast discussion, Feb 3, 3:06 PM PST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
306 PM PST Sun Feb 3 2019
.SYNOPSIS...
A series of storms will continue to bring hazardous weather to
Central California through Tuesday. The first system exiting the
region during the day Sunday will be followed by a second system
moving through overnight into Monday. A third, but colder storm
system will affect the region Monday night and Tuesday which will
drop snow levels significantly. Drier conditions return to the
region by midweek.
&&
.DISCUSSION...
Convective activity is beginning to increase across the area ahead
of the next impulse dropping toward the US west coast. This
activity is partially diurnally driven and will decrease during
the evening. The approaching low pressure trough is progged to
move inland later tonight into Monday morning bringing another
round of rain to the area. This will bring another 1 to 2 inches
of rain in the foothill areas and will possibly cause some local
flooding issues. Snow levels running around 5 to 6 thousand ft
will lower to around 4 to 5 thousand ft tonight and additional
significant accumulations of snow can be expected at the higher
elevations. Winds in the SJ Valley will also pick up briefly late
tonight with the incoming system but expected to remain below
advisory criteria. Thunderstorms will be possible as well during
the afternoon and evening Monday.
The main upper low is progged to move inland across northern CA
later Monday into Tuesday, continuing precipitation chances for
our area. Snow levels will lower more significantly with this
colder system moving through. Snow could fall as low as 2500 ft
Tuesday and fall even further Wednesday as some showers linger
behind the departing system. A Winter Storm Warning is in effect
for the Sierra zones through 4 pm Tuesday for the additional heavy
snow accumulation. A Winter Weather Advisory is also in effect for
the Kern Co mountains through 4 am Wednesday for snow which may
also accumulate on the passes by Tuesday as snow levels continue
to lower.
After lingering precipitation Wednesday, shortwave ridging brings
dry weather into the end of the week. There are model differences,
but indications of yet another storm system may impact our area by
next weekend.
&&
.AVIATION...
Areas of MVFR visibility due to rain and mist in showers along
with isolated afternoon and evening thunderstorms. Mountain
obscuration across the Sierra Nevada and Tehachapi mountains
during the next 24 hours.
&&
.AIR QUALITY ISSUES...
None.
&&
.CERTAINTY...
The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.
Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.
&&
.HNX Watches/Warnings/Advisories...
Winter Storm Warning until 4 PM PST Tuesday ABOVE 5000 FEET FOR
THE CAZ096-097.
Winter Weather Advisory until 4 AM PST Wednesday CAZ095.
&&
public...JEB
avn/fw...Andersen
synopsis...JEB
weather.gov/hanford
In the hours before
Special weather statement, Feb 3, 2:20 PM PST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
220 PM PST SUN FEB 3 2019
CAZ089-090-093-032245-
Mariposa, Madera, and Fresno County Foothills CA-East-
Central San Joaquin Valley CA-West-Central San Joaquin Valley CA-
220 PM PST SUN FEB 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARIPOSA...
SOUTHWESTERN MADERA...EAST CENTRAL MERCED AND WESTERN FRESNO COUNTIES
UNTIL 245 PM PST...
At 219 PM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Bootjack to near Chowchilla to
near Firebaugh. Movement was southeast at 10 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Chowchilla, Firebaugh, Bootjack, Mariposa, Catheys Valley and Le
Grand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.
&&
LAT...LON 3747 11991 3698 12020 3678 12040 3690 12054
3708 12037 3753 12012
TIME...MOT...LOC 2219Z 304DEG 10KT 3746 12007 3706 12032 3692 12046
AndersenSpecial weather statement, Feb 3, 2:45 PM PST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
245 PM PST SUN FEB 3 2019
CAZ089-090-093-032330-
Mariposa, Madera, and Fresno County Foothills CA-East-
Central San Joaquin Valley CA-West-Central San Joaquin Valley CA-
245 PM PST SUN FEB 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARIPOSA...
SOUTHWESTERN MADERA...EAST CENTRAL MERCED AND WEST CENTRAL FRESNO
COUNTIES UNTIL 330 PM PST...
At 243 PM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Bootjack to near Chowchilla to
near Firebaugh. Movement was east at 15 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms. Funnel clouds are possible with any thunderstorm.
Funnel clouds can and occasionally do touchdown briefly causing
damage.
Locations impacted include...
Madera, Chowchilla, Mendota, Firebaugh, Bootjack, Mariposa and Le
Grand.
LAT...LON 3753 11980 3720 11996 3673 12035 3681 12053
3710 12031 3754 12004
TIME...MOT...LOC 2243Z 250DEG 14KT 3747 12003 3714 12019 3682 12046
AndersenSpecial weather statement, Feb 3, 3:30 PM PST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
330 PM PST SUN FEB 3 2019
CAZ089-090-093-096-040015-
Mariposa, Madera, and Fresno County Foothills CA-East-
Central San Joaquin Valley CA-West-Central San Joaquin Valley CA-
Sierra Nevada from Yosemite to Kings Canyon CA-
330 PM PST SUN FEB 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARIPOSA...CENTRAL
MADERA...EAST CENTRAL MERCED AND WEST CENTRAL FRESNO COUNTIES UNTIL
415 PM PST...
At 329 PM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Bootjack to 11 miles
north of Madera Acres to 8 miles east of Firebaugh. Movement was
east to southeast at 15 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms. Funnel clouds are possible with any thunderstorm.
Funnel clouds can and occasionally do touchdown briefly causing
damage.
Locations impacted include...
Madera, Yosemite South Entrance, Chowchilla, Mendota, Firebaugh,
Madera Acres, Yosemite National, Bootjack, Mariposa, Metcalf Gap, El
Portal, Fish Camp, Wawona, Ostrander Lake, Jerseydale, Ahwahnee and
Mariposa Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.
&&
LAT...LON 3775 11974 3765 11950 3713 11990 3674 12033
3681 12048 3719 12021 3760 11992
TIME...MOT...LOC 2329Z 249DEG 12KT 3751 11977 3717 12000 3688 12031
AndersenSpecial weather statement, Feb 3, 4:18 PM PST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
418 PM PST SUN FEB 3 2019
CAZ089-090-093-096-040100-
Mariposa, Madera, and Fresno County Foothills CA-East-
Central San Joaquin Valley CA-West-Central San Joaquin Valley CA-
Sierra Nevada from Yosemite to Kings Canyon CA-
418 PM PST SUN FEB 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARIPOSA...CENTRAL
MADERA...EAST CENTRAL MERCED AND WESTERN FRESNO COUNTIES UNTIL 500 PM
PST...
At 417 PM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Yosemite Valley to near
Oakhurst to 9 miles northwest of Kerman. Movement was east southeast
at 20 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms. Funnel clouds are possible with any thunderstorm.
Funnel clouds can and occasionally do touchdown briefly causing
damage.
Locations impacted include...
Madera, Yosemite South Entrance, Chowchilla, Firebaugh, Oakhurst,
Madera Acres, Yosemite Lakes, Parkwood, Parksdale, Yosemite National,
Bootjack, Yosemite Valley, Mariposa, Batterson, El Portal, Chilkoot
Meadow, Fish Camp, Ostrander Lake, Coarsegold and Jerseydale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.
&&
LAT...LON 3771 11914 3738 11945 3678 12016 3684 12045
3734 12009 3774 11979
TIME...MOT...LOC 0017Z 253DEG 17KT 3763 11942 3733 11971 3680 12020
AndersenSpecial weather statement, Feb 3, 4:53 PM PST, 47 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
453 PM PST SUN FEB 3 2019
CAZ090-093-096-040130-
Mariposa, Madera, and Fresno County Foothills CA-East-
Central San Joaquin Valley CA-
Sierra Nevada from Yosemite to Kings Canyon CA-
453 PM PST SUN FEB 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARIPOSA AND CENTRAL
MADERA COUNTIES UNTIL 530 PM PST...
At 451 PM PST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Yosemite Lakes to near Madera.
Movement was northeast at 10 mph.
Dime size hail will be possible with these storms.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.
Locations impacted include...
Madera, Oakhurst, Madera Acres, Parksdale, Parkwood, Yosemite Lakes
and Ahwahnee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.
&&
LAT...LON 3756 11948 3695 12000 3685 12026 3734 11985
TIME...MOT...LOC 0051Z 238DEG 8KT 3732 11983 3695 12015
JDB
Special weather statement, Feb 3, 5:30 PM PST, 10 minutes before
Special Weather Statement
National Weather Service San Joaquin Valley CA
530 PM PST SUN FEB 3 2019
CAZ090-093-096-040215-
Mariposa, Madera, and Fresno County Foothills CA-East-
Central San Joaquin Valley CA-
Sierra Nevada from Yosemite to Kings Canyon CA-
530 PM PST SUN FEB 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MARIPOSA...CENTRAL
MADERA AND EASTERN MERCED COUNTIES UNTIL 615 PM PST...
At 529 PM PST, Doppler radar was tracking strong thunderstorms along
a line extending from near Yosemite Lakes to Madera Acres. Movement
was east at 15 mph.
Dime size hail will be possible with these storms.
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Locations impacted include...
Madera, Oakhurst, Madera Acres, Yosemite Lakes, Parksdale, Bonadelle
Ranchos-Madera Ranchos, Chilkoot Meadow, Metcalf Gap, Coarsegold,
Batterson, Poison Ridge and Ahwahnee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Hanford CA.
&&
LAT...LON 3744 11946 3696 11993 3694 12029 3742 11983
TIME...MOT...LOC 0129Z 258DEG 14KT 3728 11980 3701 12011
jdb